White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Heroin withdrawal as a possible cause of acute concomitant esotropia in adults

Firth, A.Y. (2001) Heroin withdrawal as a possible cause of acute concomitant esotropia in adults. Eye, 15 (2). pp. 189-192. ISSN 1476-5454

Full text available as:
[img] Text
firthay5.pdf

Download (108Kb)

Abstract

Aim: To report the possible effects of heroin withdrawal on binocular vision.

Methods: To present a case series of patients in whom esotropia developed on cessation of heroin use.

Results: In each case the esotropia was concomitant and prismatic correction restored binocular single vision. Intermittent spontaneous control occurred in one patient, the deviation resolved in one and one patient was lost to follow-up.

Conclusions: Heroin withdrawal should be considered as a cause of acute concomitant esotropia. However, accurate history of other medication is needed to ensure that this is not the cause of decompensation.

Item Type: Article
Copyright, Publisher and Additional Information: © 2001 Royal College of Ophthalmologists
Keywords: Heroin, diamorphine, substance withdrawal syndrome, diplopia, esotropia
Academic Units: The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Medicine (Sheffield) > Clinical Sciences Division South (Sheffield)
Depositing User: Repository Officer
Date Deposited: 22 Aug 2005
Last Modified: 08 Feb 2013 16:48
Published Version: http://www.nature.com/eye/index.html
Status: Published
Refereed: Yes
URI: http://eprints.whiterose.ac.uk/id/eprint/599

Actions (login required)

View Item View Item